MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7590
Medical Device Problem Codes Material Rupture (1546); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 85% stenosed target lesion was located in the severely tortuous and severely calcified mid left anterior descending artery.A 1.50mm x 20mm maverick 2 balloon catheter was advanced for dilation but the balloon was kinked due to angulation when crossing the lesion.Furthermore, during second inflation at 12 atmospheres for 21-22 seconds, the balloon ruptured due to resistance and calcification.The procedure was completed with another of same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a maverick 2mr balloon catheter.The device was microscopically and visually examined.At 1cm from the strain relief the hypotube was kinked.There was contrast and blood in the inflation lumen and the balloon.There was blood in the guidewire lumen.The balloon was loosely folded and had a longitudinal tear at the proximal waist cone transition of the balloon for a length of 7mm.Product analysis confirmed the reported events as the device was kinked and had a longitudinal tear.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 85% stenosed target lesion was located in the severely tortuous and severely calcified mid left anterior descending artery.A 1.50mm x 20mm maverick 2 balloon catheter was advanced for dilation but the balloon was kinked due to angulation when crossing the lesion.However, during second inflation at 12 atmospheres for 21-22 seconds duration time and due to resistance and calcification, the balloon ruptured.The procedure was completed with another of same device.There were no patient complications reported.

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11890142
Report Number2134265-2021-06856
Device Sequence Number16994140
Product Code LOX
UDI-Device Identifier08714729370154
UDI-Public08714729370154
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2023
Device Model Number7590
Device Catalogue Number7590
Device Lot Number0026255687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR